MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND ORSIRO 2.25/22; CORONARY DRUG-ELUTING STENT

BIOTRONIK AG, BUELACH, SWITZERLAND ORSIRO 2.25/22; CORONARY DRUG-ELUTING STENT
Model Number 364499
Medical Device Problem Codes Material Rupture (1546); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/17/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Combination product: yes.
 
Event or Problem Description
An orsiro drug-eluting stent system was selected for treatment of a mildly calcified lesion (90 percent stenosis degree) in a mildly tortuous distal lad.After predilatation the device was advanced to the lesion.When the balloon was inflated with nominal pressure, the pressure did not rise and blood was also observed, so it was judged that the balloon was ruptured and the catheter was removed.During withdrawal the stent has dislodged and remained in the coronary artery as confirmed by angiography.Recovery by snare was considered, but since the stent had moved slightly to distal, it was adapted to the vessel wall.A guideplus extension catheter was used during procedure.
 
Additional Manufacturer Narrative
Combination product: yes.The returned device was subjected to a detailed technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for this event.The technical investigation revealed that the balloon shoulders are slightly unfolded, and blood was found inside of the inflation lumen and the balloon lumen.Stent imprints are visible between the x-ray markers, indicating that the stent was initially crimped on the balloon.The distal shaft shows a damage in the shape of a small cut.This cut is reaching through the wall of the shaft, causing a leakage.The leakage and the incomplete opening of the balloon most likely contributed to the dislodgement of the stent.However, the cause of the damage of the shaft could not be clarified.The stent was not returned.Review of the production documentation verified that the instrument detailed above was manufactured according to specifications.The device fulfilled all the requirements of in-process and final inspection.Further, the stent outer diameter is verified to 100 percent and the stent retention force of a defined amount of samples is tested from every lot.In addition to visual inspections each instrument is tested for air tightness by means of a helium leak test and a pressure test.The instrument was delivered in a leak-proof condition.Based on the conducted investigations no material or manufacturing related root cause could be identified.

Brand Name
ORSIRO 2.25/22
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
MDR Report Key12127096
Report Number1028232-2021-03824
Device Sequence Number17001183
Product Code NIQ
UDI-Device Identifier07640130439085
UDI-Public7640130439085
Combination Product (Y/N)Y
Initial Reporter CountryCH
PMA/510(K) Number
P170030
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/27/2021
Device Model Number364499
Device Catalogue NumberSEE MODEL NO.
Device Lot Number07195707
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/02/2021
Initial Date Received by Manufacturer 07/06/2021
Supplement Date Received by Manufacturer08/18/2021
Initial Report FDA Received Date07/07/2021
Supplement Report FDA Received Date08/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1